Since, like most herbs, it probably contains dozens or hundreds of different substances, there is a potential for interaction unforeseen. If any of them acts on serotonin or epinephrine, that could be dangerous - and since kava is known to have hallucinogenic properties, I'm almost certain of at least some *potential* serotonergic properties; though that's not certain of course. Since kava seems to do something with cholinergic circuits, it may indirectly cause REM rebound or (conversely), potentiate noradrenaline, which may have some risks involved.
There is also concern regarding liver toxicity, and if you are on a hydrazine MAOI then this could be potentiated. I don't know why kava may be hepatotoxic, but if it inhibits any enzymes, it could shoot drug levels through the roof accidentally.
Those just occur to me as possibilities, I really don't know at all. The fact that I have absolutely no idea would probably turn me off of it. And, it's not like I consider myself a complete idiot when it comes to MAOIs (I take Parnate).
Medication-related posts are for brainstorming purposes only. Talk to your doctor.
My meds- Parnate, Lamictal, Adderall, Trazodone (August 2015)